Did you know there is compelling evidence that links inflammatory bowel disease (IBD) to the use of Accutane, an acne drug? If you or a loved one has ever taken Accutane, you need to be aware of this causal link, especially if you begin to show signs of IBD.
A jury in New Jersey recently handed down verdicts of $13 Million in three cases in which the plaintiffs allege the use of Accutane for acne caused IBD againt the drug manufacturer, Hoffman-La Roche. Plaintiffs argued the drug company should have placed stronger warnings on the label of the drug warning users that use of Accutance can cause IBD. The three plaintiffs in the New Jersey case all took Accutance in their teens for acne. Soon thereafter, they developed IBD, causing one to have to undergo surgery to remove his colon. They all face a greater risk now of colon cancer.
Do these side effects sound worth the risk to clear up some acne? No, of course not. And had the plaintiffs known about them they never would have used the drug. The drug manufacturer, though, knew about this side effect and failed to warn appropriately about it. Hoffman-La Roche still claims there is no causal connection between Accutane and IBD, regardless of the jury’s opinion. Not shocking…a drug manufacturer failing to accept responsibility for what it has done. It also faces a host of other upcoming civil jury trials on this drug.
I want to get this information out to Georgia citizens, though, before they have the same thing happen to them as the young men in New Jersey. Please use extreme caution!